Jianfeng Lu

Jianfeng Lu
  • Professor of Mathematics
  • Associate Professor of Chemistry (Secondary)
  • Associate Professor in Physics (Secondary)
External address: 242 Physics Bldg, 120 Science Drive, Durham, NC 27708
Internal office address: Mathematics Department, Duke University, Box 90320, Durham, NC 27708
Phone: (919) 660-2875

Research Areas and Keywords

Analysis

electronic structure models, calculus of variations, semiclassical analysis

Computational Mathematics

electronic structure models, multiscale modeling and simulations, numerical analysis, rare events simulation, computational physics, time-frequency analysis, fast algorithms, stochastic numerical methods, kinetic equations, nonlinear Schrodinger equations, quantum chemistry, computational statistical mechanics, optimization, high frequency wave propagation

Mathematical Physics

electronic structure models, quantum chemistry, kinetic theory, quantum information

PDE & Dynamical Systems

multiscale modeling and simulations, numerical analysis, calculus of variations, kinetic equations, Schroedinger equations

Physical Modeling

electronic structure models, multiscale modeling and simulations, rare events simulation, computational physics, kinetic equations, nonlinear Schroedinger equations, quantum chemistry, computational statistical mechanics

Probability

rare events simulation, computational statistical mechanics, stochastic numerical methods

Signals, Images & Data

time-frequency analysis, fast algorithms, optimization, applied harmonic analysis

Jianfeng Lu is an applied mathematician interested in mathematical analysis and algorithm development for problems from computational physics, theoretical chemistry, materials science and other related fields.

More specifically, his current research focuses include:
Electronic structure and many body problems; quantum molecular dynamics; multiscale modeling and analysis; rare events and sampling techniques.

Education & Training
  • Ph.D., Princeton University 2009

Lu, J., and S. Steinerberger. “A dimension-free hermite-hadamard inequality via gradient estimates for the torsion function.” Proceedings of the American Mathematical Society, vol. 148, no. 2, Jan. 2020, pp. 673–79. Scopus, doi:10.1090/proc/14843. Full Text

Lu, J., et al. “Dirac operators and domain walls.” Siam Journal on Mathematical Analysis, vol. 52, no. 2, Jan. 2020, pp. 1115–45. Scopus, doi:10.1137/19M127416X. Full Text

Cai, Z., et al. “Inchworm Monte Carlo Method for Open Quantum Systems.” Communications on Pure and Applied Mathematics, Jan. 2020. Scopus, doi:10.1002/cpa.21888. Full Text

Lu, J., and Z. Wang. “The full configuration interaction quantum monte carlo method through the lens of inexact power iteration.” Siam Journal on Scientific Computing, vol. 42, no. 1, Jan. 2020, pp. B1–29. Scopus, doi:10.1137/18M1166626. Full Text Open Access Copy

Chen, K., et al. “Randomized sampling for basis function construction in generalized finite element methods.” Multiscale Modeling and Simulation, vol. 18, no. 2, Jan. 2020, pp. 1153–77. Scopus, doi:10.1137/18M1166432. Full Text Open Access Copy

Li, L., et al. “A stochastic version of stein variational gradient descent for efficient sampling.” Communications in Applied Mathematics and Computational Science, vol. 15, no. 1, Jan. 2020, pp. 37–63. Scopus, doi:10.2140/camcos.2020.15.37. Full Text Open Access Copy

Chen, H., et al. “A numerical method for coupling the BGK model and Euler equations through the linearized Knudsen layer.” Journal of Computational Physics, vol. 398, Dec. 2019. Scopus, doi:10.1016/j.jcp.2019.108893. Full Text

Lu, J., et al. “Approximating pointwise products of Laplacian eigenfunctions.” Journal of Functional Analysis, vol. 277, no. 9, Nov. 2019, pp. 3271–82. Scopus, doi:10.1016/j.jfa.2019.05.025. Full Text

Cao, Y., et al. “Exponential Decay of Rényi Divergence Under Fokker–Planck Equations.” Journal of Statistical Physics, vol. 176, no. 5, Sept. 2019, pp. 1172–84. Scopus, doi:10.1007/s10955-019-02339-8. Full Text

Liu, J. G., et al. “Asymmetry in crystal facet dynamics of homoepitaxy by a continuum model.” Physica D: Nonlinear Phenomena, vol. 393, June 2019, pp. 54–67. Scopus, doi:10.1016/j.physd.2019.01.004. Full Text Open Access Copy

Pages